View Full Version : I don't have a clue


Kimalimah
10-14-05, 10:06 AM
I am really struggling with my demon depression again and just don't have a clue what's eating me.

Last October I started Effexor for panic attacks and depression. It really helped a great deal, but suddenly I don't feel that it does anything anymore. Is this possible?

I've also had 3 surgeries in 3 months and am having hormonal upsets due to all of this.

I also have an extremely difficult 15 y.o. who from birth on never lets up...this is what lead to my diagnosis of ADHD, exhaustion, and depression two years ago.

I guess my questions is...where do I turn? With so many upsets both physical and psychological should I mess with the meds or just "wait it out" and hope that things pick up.

Any input would be greatly appreciated.

Kim

justhope
10-14-05, 11:16 AM
Kim

How recent are the surgeries?

muffin47
10-14-05, 01:17 PM
Hi Kim,

I went through a severe depression a few years ago, and tried about every anitdepressant there is...All I did was gain weight......Have you talked to your dr. about upping your dosage?....Have you tried Lexapro?....It worked for me, and I didn't gain weight....I've been off of it for over a year....Now, I take DHEA, it's a hormonal supplement......I take it to prevent the depression from coming back.....I started taking it when I saw a news clip that said it helped with depression...I've felt a lot better since I've been taking it...I talked to my dr. about it and he said it would be okay for me to take it.....I was taking one 25mg tablet per day.....A few months ago my mom was diagnosed with an incurable type of liver cancer, and my depression was starting to come back, so I upped the dosage to 50mg per day....It seems to be working, so far.

Good Luck,
Deb

Wheezie
10-14-05, 01:28 PM
not that you need a monkey wrench thrown at you, but, i'm *that* kind of friend ... ;)

have you noticed a seasonal pattern? i'm not very familiar with the meds and doses, but, a friend of mine goes from a low dose of anti-depressent in the summer months and a higher dose of the same anti-depressent when the days get shorter.

from what i've read and recall ... if a med starts to poop-out, the first thing to try doing is increasing the dose if you aren't already at the maximum. so, it seems like the wisest course of action to advise is to tell you to talk to your doctor (unless if you've already done that ...)

hang in there, kima. you're going through a lot of changes and now might be one of those times where you need to hold on tight and wait for the ride to stop. it's not so bad if you're on a merry-go-round. sucks goose eggs though if you're on the scrambler or octopus. and it's no fun for the carnival workers either, they're the ones who have to clean up the puke.

ugh! what an analogy. my apologies ... :D

(((hugs))) hang in there.

w.